MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 7.5X50 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 7.5X50 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 2911-07550
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported that one everest polyaxial screw fractured and two everest polyaxial screws migrated.The patient was undergoing a revision surgery approximately one year after implantation to address non-fusion when the surgeon identified the fracture and migrations, which they attributed to the patient's pseudo-arthrosis.This report captures the fractured screw.
 
Additional Manufacturer Narrative
Visual inspection: the screw was returned fractured at the shank.Beach marks were observed on the fracture surface, indicating fatigue fracture.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.It was reported that the initial surgery was about a year previous and the patient had pseudoarthorosis.The surgeon believed this lead to the fractured and loose screws.From the ifu: internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.As the screw was implanted for a year and the patient was confirmed to have pseudoarthorosis, the likely cause is fatigue fracture due to the patient's delayed healing.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE 7.5X50 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11678269
Report Number3004774118-2021-00113
Device Sequence Number19607306
Product Code NKB
UDI-Device Identifier10888857042711
UDI-Public10888857042711
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K133944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2911-07550
Device Catalogue Number2911-07550
Device Lot NumberJNGF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1